Thunderstorm Wind, Monroe
- When
- May 15, 7:40 PM CST
- Where
- Monroe County, Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -91.100
Power lines were blown down in Monroe.
Showers and thunderstorms developed across portions of the state in vicinity of a stalled front. Some storms became severe with damaging winds observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Showers and thunderstorms developed across portions of the state in vicinity of a stalled front. Some storms became severe with damaging winds observed. Flash flooding also occurred as very heavy rain fell across portions of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 15, 5:45 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CDT FRI MAY 15 2015 .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE AREA. MORE THUNDERSTORMS ARE MOVING NORTH OUT OF LOUISIANA AND WILL AFFECT SOUTH ARKANSAS EARLY THIS EVENING. EXPECT ANOTHER UPPER LEVEL SHORT WAVE TO MOVE THROUGH THE AREA LATE TONIGHT AND BRING MORE SHOWERS AND THUNDERSTORMS...AND PATCHY FOG. VFR TO MVFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP DURING THE DAY SATURDAY. && .PREV DISCUSSION... /ISSUED 255 PM CDT FRI MAY 15 2015/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT SCTD SHRA/TSRA WAS NOTED ACRS THE FA THIS AFTN. SOME OF THE STRONGER STORMS PRODUCED LOCALLY HVY RAINFALL AND GUSTY WINDS. AT MID AFTN... TEMPS FELL INTO THE 70S IN THE RAIN-COOLED AREAS...WITH LOW TO MID 80S WHERE PTLY CLOUDY SKIES PREVAILED. UNSETTLED CONDS WL CONT TO PREVAIL ACRS THE FA THRU MUCH OF THE SHORT TERM. AN UPR LVL LOW OVR THE WRN STATES WL SEND A SERIES OF IMPULSES NEWD THRU THE REGION...SETTING THE STAGE FOR GOOD CHCS OF SHRA/TSRA. MUCH LIKE TODAY...CONVECTIVE TRENDS ON SAT ARE EXPECTED TO BE DIURNALLY DRIVEN...WITH MOST ACTIVITY CONCENTRATED DURG THE THE AFTN AND EVENING HRS. DUE TO THE SCTD NATURE OF THE CONVECTION OVR THE NEXT 24 TO 36 HOURS...WIDESPREAD HVY RAINFALL IS NOT EXPECTED. AS WE HEAD INTO LATER SUN AND MON...THE MAIN UPR LOW IS FCST TO MOVE NEWD OUT OF THE CNTRL ROCKIES AND HEAD TOWARDS THE UPR MS VALLEY REGION. THIS WL ALLOW AN ASSOCD CDFNT TO APCH THE FA FM THE W. THE BNDRY WL ALSO PROVIDE A FOCUS FOR MORE ORGANIZED CONVECTION ALONG AND AHEAD OF IT AS IT EVENTUALLY MOVES FURTHER EWD INTO AR BY MON. THUS...THIS TIME PD WL BE WHEN THE POTENTIAL FOR WIDESPREAD HVY RAINFALL WL BE THE GREATEST. AFTER COORDINATION WITH SURROUNDING OFFICES...DECIDED TO HOLD OFF ON A FF WATCH FOR THE TIME BEING. THE FNTL BNDRY IS EXPECTED TO PUSH THRU AR BY MON NGT...WITH RAIN CHCS DIMINISHING FM THE NW AS DRIER AIR WORKS INTO THE STATE. LONG TERM...TUESDAY THROUGH FRIDAY THE UPPER LEVEL PATTERN WILL REMAIN FAIRLY UNCHANGED THROUGH THE EXTENDED TERM...WITH A TROUGH REMAINING TO THE WEST AND A RIDGE TO THE EAST...LEAVING ARKANSAS UNDER A SOUTHWESTERLY FLOW ALOFT. AT THE SURFACE A COLD FRONT WILL BE MOVING INTO THE STATE IN THE BEGINNING OF THE PERIOD...GENERALLY BRINGING TEMPERATURES DOWN JUST A BIT BELOW SEASONAL NORMALS THROUGH THE TIME FRAME. SHORTWAVES CAN BE EXPECTED TO RIPPLE THROUGH THE SOUTHWESTERLY FLOW ALOFT...SO FAIRLY CLOUDY CONDITIONS AND RAIN CHANCES WILL PERSIST THROUGH MUCH OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 80 69 81 / 50 50 50 60 CAMDEN AR 69 85 70 85 / 50 50 50 60 HARRISON AR 65 79 66 81 / 50 50 70 50 HOT SPRINGS AR 68 82 69 82 / 50 50 60 50 LITTLE ROCK AR 69 83 70 84 / 50 50 50 60 MONTICELLO AR 70 84 70 85 / 50 50 30 60 MOUNT IDA AR 68 81 69 81 / 50 50 70 50 MOUNTAIN HOME AR 66 79 67 81 / 50 50 70 50 NEWPORT AR 68 81 69 82 / 50 50 40 60 PINE BLUFF AR 69 83 70 84 / 50 50 40 60 RUSSELLVILLE AR 67 82 69 82 / 50 50 70 50 SEARCY AR 67 82 69 82 / 50 50 50 60 STUTTGART AR 69 82 69 83 / 50 50 40 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 15 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP. THERE WILL BE HEAVY DOWNPOURS IN PLACES...AND THIS COULD RESULT IN LOCALIZED FLASH FLOODING. RAIN WILL NOT BE WIDESPREAD ENOUGH TO AFFECT AREA RIVERS...WHICH ARE RUNNING HIGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIT AND MISS SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH SATURDAY. THIS WILL BE AHEAD OF A COLD FRONT MOVING SLOWLY FROM THE ROCKIES INTO THE PLAINS. BY SUNDAY AND MONDAY...THE FRONT WILL ARRIVE. SURROUNDING THE FRONT...PRECIPITATION SHOULD BECOME MORE WIDESPREAD WITH AREAS OF HEAVY RAIN. GIVEN A NEARLY SATURATED GROUND AND NOWHERE FOR WATER TO GO...SOME FLASH FLOODING IS POSSIBLE IN AREAS WHERE DOWNPOURS ARE PROLONGED. THE MOST LIKELY AREA FOR HIGH WATER PROBLEMS IS THE WESTERN HALF OF THE STATE. RIVERS LEVELS MAY GO UP IN PARTS OF THE REGION DEPENDING ON HOW MUCH RAIN ACTUALLY FALLS. THIS WILL BE MONITORED CLOSELY IN THE COMING DAYS. ANY SEVERE WEATHER WILL BE ISOLATED...ESPECIALLY AS THE FRONT GOES THROUGH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST SATURDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 242 PM CDT FRI MAY 15 2015 ARZ023-031-032-152015- CONWAY AR-FAULKNER AR-VAN BUREN AR- 242 PM CDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAN BUREN...NORTHWESTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 315 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF CATHOLIC POINT...OR 14 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WHIPPLE... DAMASCUS... CHOCTAW... CATHOLIC POINT... SOUTHSIDE... FORMOSA... CULPEPPER... CENTER RIDGE... BEE BRANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3560 9249 3540 9232 3528 9260 3541 9265 TIME...MOT...LOC 1943Z 230DEG 18KT 3540 9256 226
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 PM CDT FRI MAY 15 2015
ARZ007-016-025-152015-
INDEPENDENCE AR-JACKSON AR-SHARP AR-
246 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHARP...NORTHEASTERN
JACKSON AND NORTHEASTERN INDEPENDENCE COUNTIES UNTIL 315 PM CDT...
AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF NEWARK...OR 10 MILES EAST OF
BATESVILLE...MOVING NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BATESVILLE... TUCKERMAN... SWIFTON...
SALADO... NEWARK... MOOREFIELD...
MAGNESS... GRUBBS... CAVE CITY...
SULPHUR ROCK... SANDTOWN... PFEIFFER...
MAXVILLE... KENYON... GRANGE...
GAINESBORO... ELGIN... DOWDY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3569 9165 3601 9164 3599 9135 3589 9135
3590 9111 3589 9103 3588 9102 3565 9103
TIME...MOT...LOC 1946Z 195DEG 24KT 3577 9146
226SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT FRI MAY 15 2015
ARZ047-160150-
MONROE AR-
818 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONROE COUNTY UNTIL 845
PM CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF HOLLY GROVE TO 7 MILES NORTH OF PALMER...AND MOVING
NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... BRINKLEY... HOLLY GROVE...
DOBBS LANDING... ALLENDALE... ALFREY...
MONROE... KEEVIL... DUNCAN...
BLACKTON... ABERDEEN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 207 AND 218.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3458 9135 3487 9134 3492 9115 3492 9112
3491 9111 3487 9111 3486 9109 3474 9110
3474 9105 3473 9104 3460 9104
TIME...MOT...LOC 0118Z 187DEG 22KT 3466 9123 3469 9105
226The Little Rock radar (KLZK), 107 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
10 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Power lines were blown down in Monroe.
Power poles were blown down onto Highway 241 west of U.S. Highway 49.
Numerous roads were under water and closed due to very heavy rainfall. In one hour, 1.85 inches fell across the city.
A car was trapped in rising water over County Road 7095 west of Summit in Marion County.
Highway 28 was flooded, with a car submerged and the driver stranded.
Highway 22 was flooded near Caulksville.
Numerous roads were flooded across the county and around the small town of Winfield.
The intersection of Chester Street and La Harpe Boulevard west of the River Market area of Downtown Little Rock was flooded. Some cars had stalled in the high water.
The frontage road at the Little Rock Air Force Base exit off of US Highway 76 was flooded.
Brookswood Road in Sherwood was flooded due to high water.
Several roads in Clinton were closed due to high water.
Streets were flooded in Pine Bluff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580863, 580864, 580849, 580850, 580851, 580852, 580854, 580857, 580856, 580858, 580860, 580861.